Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 6, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Apr 23, 2025, 6:44 PM CDT for Osage County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2025, 6:44 PM CDT (23:44 UTC)
- Expired
- Apr 23, 2025, 10:32 PM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Osage County, KS
The radar
The Topeka radar (KTWX), 58 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2161 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
928
WGUS53 KTOP 232344
FFWTOP
KSC139-240345-
/O.NEW.KTOP.FF.W.0006.250423T2344Z-250424T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Topeka KS
644 PM CDT Wed Apr 23 2025
The National Weather Service in Topeka has issued a
* Flash Flood Warning for...
Central Osage County in east central Kansas...
* Until 1045 PM CDT.
* At 644 PM CDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Between 2 and 2.5
inches of rain have fallen. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Osage City, Carbondale, Overbrook, Lyndon, Burlingame, Scranton,
Reading and Pomona Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3868 9551 3848 9582 3847 9595 3866 9595
3887 9568 3887 9550
FLASH FLOOD...OBSERVED
$$
BD1 follow-up statement
772
WGUS73 KTOP 240332
FFSTOP
Flash Flood Statement
National Weather Service Topeka KS
1032 PM CDT Wed Apr 23 2025
KSC139-240342-
/O.CAN.KTOP.FF.W.0006.000000T0000Z-250424T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Osage KS-
1032 PM CDT Wed Apr 23 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL OSAGE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3868 9551 3848 9582 3847 9595 3866 9595
3887 9568 3887 9550
$$
BDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 2:30 PM CDT, 4 hours 14 minutes earlier. Its key messages:
- -Scattered strong to severe thunderstorms continue this afternoon. Storms could produce quarter sized hail, strong winds and localized flash flooding. -On and off chances for storms remain in the forecast until a cold front moves through early Friday. -A brief break in precipitation chances will start the weekend before rain returns to the forecast.
Area forecast discussion, Apr 23, 2:30 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Topeka KS 230 PM CDT Wed Apr 23 2025 .KEY MESSAGES... -Scattered strong to severe thunderstorms continue this afternoon. Storms could produce quarter sized hail, strong winds and localized flash flooding. -On and off chances for storms remain in the forecast until a cold front moves through early Friday. -A brief break in precipitation chances will start the weekend before rain returns to the forecast. && .DISCUSSION... Issued at 227 PM CDT Wed Apr 23 2025 Remnants of yesterday's surface boundary in northern KS, combined with a subtle mid-level wave and some isentropic ascent led to the development of scattered convection in the area by midday today. Instability has been increasing this afternoon as temperatures warm and boundary layer moisture increases. Shear has been very weak, so storms have had a tendency to develop quickly, then remain fairly stationary as they produce heavy rain and some hail. Various outflow boundaries will now also act as areas of lift as shear and instability continue to increase. Thus, scattered storms will remain in the forecast into this evening. Large hail, damaging wind gusts and localized flash flooding will be possible with the strongest storms. Have POPs continuing into the overnight period, with the higher probabilities across northern sections of KS as another weak shortwave and associated vort max ride through the southwest flow aloft. There could be a break in precipitation Thursday morning and midday before a more obvious mid-level wave and a surface cold front move across the area late in the day. With that, another round of scattered convection is expected to develop. If after dark, instability will be a bit more limited and the severe risk will not be as high. Flooding might be one of the more concerning hazards, especially if rain falls in areas that are already saturated from recent rainfall. Surface high pressure will start to work into the area behind Thursday night's cold front, and a upper ridge will build aloft on Friday. So a brief dry stretch of weather is expected Friday afternoon through much of the day Saturday. Temperatures will top out in the 60s during that timeframe with the cooler air mass in place. Have POPs increasing again on Sunday as a WAA pattern sets up ahead of an approaching longwave trough axis west of the region. The threat for severe weather could increase once again when that trough nears KS on Monday, depending on the timing of the surface front and associated instability axis. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1230 PM CDT Wed Apr 23 2025 Scattered storms are developing at midday around the area. Given the scattered nature, confidence is not high in whether storms will directly impact airports and the timing. Thus, have kept a mention of PROB30 for a few hours this afternoon and early this evening. Will monitor radar and amend if necessary. Chances decrease later this evening but will increase again toward the end of the 18Z TAF period. && .TOP WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Teefey AVIATION...Teefey
Hazardous weather outlook, Apr 23, 2:32 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 232 PM CDT Wed Apr 23 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-241945- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 232 PM CDT Wed Apr 23 2025 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...This afternoon and tonight. Scattered strong to severe thunderstorms remain possible into this evening. Large hail, damaging wind gusts and localized flash flooding could occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low chance for severe thunderstorms Thursday afternoon and evening. Localized areas of heavy rain capable of causing flooding are possible by Thursday night. .SPOTTER MESSAGE Weather spotters are encouraged to relay reports of hail, damaging wind, tornadoes and flooding. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
In the hours before
Local storm report, Apr 23, 5:43 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Topeka KS
543 PM CDT Wed Apr 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM Hail Hoyt 39.25N 95.70W
04/23/2025 E1.25 Inch Jackson KS Public
&&
53Special weather statement, Apr 23, 5:47 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Topeka KS
547 PM CDT Wed Apr 23 2025
KSZ026-039-040-232330-
Shawnee-Jefferson-Douglas-
547 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN JEFFERSON...
SOUTHEASTERN SHAWNEE AND NORTHWESTERN DOUGLAS COUNTIES THROUGH 630 PM
CDT...
At 546 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Berryton, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down twigs or small limbs and blow
around objects. Hail damage to outdoor objects and
vegetation is possible.
Locations impacted include...
Perry, Lecompton, Pauline, Tecumseh, Berryton, Williamstown,
Richland, and Topeka.
This includes Kansas Turnpike between mile markers 183 and 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3887 9545 3887 9580 3912 9551 3913 9522
TIME...MOT...LOC 2246Z 217DEG 13KT 3898 9557
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ReeseLocal storm report, Apr 23, 5:52 PM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
552 PM CDT Wed Apr 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM Hail 1 WSW Osage City 38.63N 95.83W
04/23/2025 E1.00 Inch Osage KS Trained Spotter
&&
CPSpecial weather statement, Apr 23, 6:10 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Topeka KS
610 PM CDT Wed Apr 23 2025
KSZ026-040-240000-
Jefferson-Douglas-
610 PM CDT Wed Apr 23 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN JEFFERSON AND
DOUGLAS COUNTIES THROUGH 700 PM CDT...
At 610 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Williamstown to 3 miles northeast of
Overbrook. Movement was northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down twigs or small limbs and blow
around objects. Hail damage to outdoor objects and
vegetation is possible.
Locations impacted include...
Clinton Lake, Perry, Pleasant Grove, Lecompton, Globe, Lawrence,
Williamstown, Lone Star, and Clinton.
This includes Kansas Turnpike between mile markers 189 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3874 9534 3874 9550 3902 9550 3915 9539
3914 9518 3908 9519 3896 9518
TIME...MOT...LOC 2310Z 275DEG 15KT 3907 9535 3882 9553
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ReeseLocal storm report, Apr 23, 6:18 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
618 PM CDT Wed Apr 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM Hail 1 NE Osage City 38.64N 95.81W
04/23/2025 M1.25 Inch Osage KS Public
Report from mPING: Half Dollar (1.25 in.).
&&
BDSpecial weather statement, Apr 23, 6:26 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Topeka KS
626 PM CDT Wed Apr 23 2025
KSZ055-240015-
Osage-
626 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN OSAGE COUNTY THROUGH
715 PM CDT...
At 626 PM CDT, Doppler radar was tracking a strong thunderstorm near
Melvern Lake, moving east at 15 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to outdoor objects and vegetation is possible.
Locations impacted include...
Quenemo, Melvern Lake, Olivet, Melvern, and Lyndon.
This includes Interstate 35 between mile markers 156 and 167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3843 9588 3855 9586 3865 9564 3865 9551
3843 9551
TIME...MOT...LOC 2326Z 280DEG 13KT 3853 9581
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
ReeseThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:04 PM CDT | Special Weather Statement | TOP | Wabaunsee | 26 min |
| Apr 22, 8:15 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 30 min |
| Apr 22, 8:38 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Ottawa | 22 min |
| Apr 22, 8:56 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 34 min |
| Apr 22, 8:58 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 32 min |
| Apr 22, 9:20 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 25 min |
| Apr 22, 9:29 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Riley | 18 min |
| Apr 22, 9:38 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 37 min |
| Apr 22, 10:08 PM CDT | Special Weather Statement | TOP | Wabaunsee | 37 min |
| Apr 22, 10:10 PM CDT | Special Weather Statement | TOP | Lyon | 35 min |
| Apr 22, 10:16 PM CDT | Special Weather Statement | TOP | Dickinson | 29 min |
| Apr 22, 10:19 PM CDT | Special Weather Statement | TOP | Ottawa | 26 min |
| Apr 22, 10:30 PM CDT | Special Weather Statement | TOP | Lyon | 30 min |
| Apr 22, 10:34 PM CDT | Areal Flood Advisory | TOP | Dickinson, Morris | 3 hr |
| Apr 22, 10:46 PM CDT | Special Weather Statement | TOP | Dickinson | 29 min |
| Apr 22, 11:23 PM CDT | Special Weather Statement | TOP | Dickinson | 37 min |
| Apr 22, 11:27 PM CDT | Special Weather Statement | TOP | Dickinson | 33 min |
| Apr 23, 12:01 AM CDT | Special Weather Statement | TOP | Dickinson | 29 min |
| Apr 23, 1:17 AM CDT | Special Weather Statement | TOP | Shawnee, Wabaunsee | 28 min |
| Apr 23, 1:46 AM CDT | Special Weather Statement | TOP | Douglas, Shawnee, Wabaunsee | 29 min |
| Apr 23, 2:16 AM CDT | Special Weather Statement | TOP | Douglas, Shawnee, Wabaunsee | 29 min |
| Apr 23, 2:46 AM CDT | Special Weather Statement | TOP | Douglas, Shawnee, Wabaunsee | 29 min |
| Apr 23, 3:20 AM CDT | Special Weather Statement | TOP | Douglas, Shawnee | 55 min |
| Apr 23, 12:30 PM CDT | Special Weather Statement | TOP | Riley | 30 min |
| Apr 23, 12:38 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Riley | 37 min |
| Apr 23, 1:18 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Riley | 27 min |
| Apr 23, 1:21 PM CDT | Special Weather Statement | TOP | Riley | 24 min |
| Apr 23, 1:41 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 23 min |
| Apr 23, 1:58 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Riley, Washington | 17 min |
| Apr 23, 2:01 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Nemaha | 44 min |
| Apr 23, 2:06 PM CDT | Flash Flood Warning | TOP | Marshall, Riley | 3 hr |
| Apr 23, 2:43 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 47 min |
| Apr 23, 2:57 PM CDT | Special Weather Statement | TOP | Pottawatomie | 33 min |
| Apr 23, 3:17 PM CDT | Special Weather Statement | TOP | Jackson | 43 min |
| Apr 23, 3:24 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 24 min |
| Apr 23, 3:47 PM CDT | Special Weather Statement | TOP | Jefferson | 43 min |
| Apr 23, 3:49 PM CDT | Special Weather Statement | TOP | Jackson | 41 min |
| Apr 23, 3:51 PM CDT | Special Weather Statement | TOP | Jackson | 39 min |
| Apr 23, 4:00 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 30 min |
| Apr 23, 4:01 PM CDT | Flash Flood Warning | TOP | Jackson, Nemaha | 4 hr |
| Apr 23, 4:07 PM CDT | Special Weather Statement | TOP | Wabaunsee | 38 min |
| Apr 23, 4:19 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Shawnee | 41 min |
| Apr 23, 4:21 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Wabaunsee | 39 min |
| Apr 23, 4:50 PM CDT | Tornado Warning | TOP | Jackson, Jefferson, Shawnee | 25 min |
| Apr 23, 4:56 PM CDT | Special Weather Statement | TOP | Shawnee | 49 min |
| Apr 23, 4:59 PM CDT | Special Weather Statement | TOP | Douglas | 46 min |
| Apr 23, 5:11 PM CDT | Special Weather Statement | TOP | Jefferson | 49 min |
| Apr 23, 5:17 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Osage, Shawnee | 28 min |
| Apr 23, 5:40 PM CDT | Special Weather Statement | TOP | Osage | 35 min |
| Apr 23, 5:47 PM CDT | Special Weather Statement | TOP | Shawnee | 43 min |
| Apr 23, 5:51 PM CDT | Areal Flood Advisory | TOP | Shawnee | 114 min |
| Apr 23, 5:57 PM CDT | Severe Thunderstorm Warning | TOP | Osage | 18 min |
| Apr 23, 6:10 PM CDT | Special Weather Statement | TOP | Douglas | 50 min |
| Apr 23, 6:13 PM CDT | Severe Thunderstorm Warning | TOP | Osage | 32 min |
| Apr 23, 6:26 PM CDT | Special Weather Statement | TOP | Osage | 49 min |
| Apr 23, 6:31 PM CDT | Severe Thunderstorm Warning | TOP | Osage | 29 min |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.